Hail, Wichita
- When
- June 2, 7:10 AM MST
- Where
- Wichita County, 6 mi NNE of Marienthal
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.567, -101.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 2, 1:35 AM MST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED 1ST PERIOD NATIONAL WEATHER SERVICE GOODLAND KS 235 AM MDT WED JUN 2 2004 .DISCUSSION...FORECAST CONCERNS ARE TEMPERATURES AND HOW WARM OR HOT IT GETS THE NEXT FEW DAYS AND THE THREAT FOR SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON AND EARLY EVENING AS WELL AS FRIDAY AFTERNOON AND EVENING. TODAY/TONIGHT...SLIGHTLY COOLER AIR BACKS INTO THE AREA TODAY AS HIGH PRESSURE SLIDES IN FROM THE NORTH. WITH EAST TO POSSIBLY SOUTHEAST WINDS TODAY EXPECT TEMPERATURES ABOUT 3 TO 4 DEGREES COOLER THAN YESTERDAY...OR HIGHS IN THE MID 70S WEST TO LOWER 80S EAST. WINDS WILL CONTINUE TO VEER TO A SOUTHERLY DIRECTION TONIGHT BRINGING LOW LEVEL MOISTURE BACK INTO THE AREA AND MILDER MINS AS WELL. LATEST 2M AND MOS GUIDANCE HAS BROUGHT MINS UP ONLY A FEW DEGREES WITH LOW TO MID 50S COMMON. WINDS WILL BECOME A BIT GUSTY TODAY AS MOISTURE IS TRANSPORTED TOWARD THE FRONT RANGE. ISOLATED THUNDERSTORMS ARE DEVELOPING WITHIN A NARROW 700-300 MOISTURE AXIS WHICH IS ALSO WHERE THE 250 JET EXISTS. LATEST 06Z ETA AND RUC PAINT SOME PRECIP IN THIS AREA THEN KINDA SPREAD IT OUT FOR THE REST OF THE DAY SO INSTEAD OF TRYING TO GET TECHNICAL I PUT A 20 POP EVERYWHERE. CLOUDINESS MAY LINGER LONGER THEN PREVIOUSLY EXPECTED AND ETA HANDLING CLOUDS WELL IN THE GRIDS SO I POPULATED THE TODAY PERIOD WITH THE 06Z ETA. STILL APPEARS THAT SMALL POPS WILL BE WARRANTED FOR THE EXTREME SOUTHWESTERN FORECAST AREA WHERE MINIMAL INSTABILITY IS FORECAST AND MID LEVEL LAPSE RATES REMAIN ABOVE 6.5 G/KM. NEARLY ALL THE MODELS...INCLUDING THE MM5 PAINT SOME LIGHT PRECIP ACROSS THIS AREA. THESE POPS WILL LAST THROUGH MIDNIGHT AS LOW LEVEL JET MAY HELP KEEP THEM GOING. THURSDAY/THURSDAY NIGHT...WEAK UPPER LEVEL RIDGING DEVELOPS SUGGESTING A SMALL WARMING TREND. 850 TEMPERATURES FROM ALL BUT THE ETA SUPPORT HIGHS IN THE LOWER 80S WEST TO MID/UPPER 80S EAST WHILE THE ETA IS SOME 7F WARMER. THE VARIOUS MOS AND 2M GUIDANCE NUMBERS ARE MORE REFLECTIVE OF THE NGM/GFS 850 TEMPERATURES. GIVEN SURFACE WINDS (WINDY FROM THE SOUTH) ARENT FROM A MORE FAVORABLE SOUTHWESTERLY DIRECTION WILL GO FOR THE COOLER 850 NUMBERS OF THE NGM/GFS WITH READINGS IN THE LOWER TO MID 80S. MINS THURSDAY NIGHT ON THE MILD SIDE WITH UPPER 50S WEST TO MID 60S EAST. THE MOISTURE AXIS THAT DEVELOPS ACROSS THE AREA HAS SHIFTED A BIT MORE TO THE EAST WHEN COMPARED TO YESTERDAYS ETA 00Z RUN. NONETHELESS...STILL LOOKS LIKE SEVERE THUNDERSTORMS ARE POSSIBLE LATE IN THE DAY ANYWHERE IN THE FORECAST AREA. EXPECT THESE STORMS TO CONTINUE INTO THE NIGHT AS THE LOW LEVEL JET REDEVELOPS. FRIDAY/FRIDAY NIGHT...SOME DISPARITY SHOWING UP WITH THE ETA AGAIN AT 850 MB. ITS ABOUT 5C WARMER THAN THE GFS AND ECMWF AT THIS LEVEL. FORECAST AREA UNDER NORTHWEST FLOW ALOFT REGIME WITH NO LARGE UPPER RIDGING TO BE SEEN. SPLITTING THE ETA/GFS 850 TEMPERATURES YIELDS HIGHS NEAR 90 WEST TO MID 90S EAST WHICH IS VERY SIMILAR TO THE ETA AND MAV MOS GUIDANCE NUMBERS. CURRENT FORECAST HAS THIS TREND IN GOOD HANDS SO ONLY A SLIGHT ADJUSTMENT IS NEEDED. FRIDAY NIGHT LOOKS TO REMAIN MILD WITH LOWS IN THE 60S. DRIER AIR ATTEMPTS TO MOVE IN FROM THE WEST BUT CONVECTIVE PARAMETERS STILL FAVOR MUCH OF THE AREA FOR THUNDERSTORM POTENTIAL. SATURDAY-TUESDAY...NO CHANGES MADE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 430 AM MDT WED JUN 2 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY AFTERNOON AS AN UPPER LEVEL WIND MAXIMA EXITS THE AREA. BY LATE AFTERNOON SOUTHEAST WINDS WILL TRANSPORT LOW LEVEL MOISTURE UP AGAINST THE FRONT RANGE. A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE PALMER DIVIDE AND MOVE SOUTHEAST AT 15 TO 20 MPH TOWARD KIT CARSON AND CHEYENNE COUNTIES OF COLORADO AS WELL AS GREELEY AND WICHITA COUNTIES OF KANSAS THROUGH MIDNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS A LARGE PART OF THE TRI-STATE AREA THURSDAY AND FRIDAY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. LOW LEVEL SOUTHERLY WINDS WILL TRANSPORT LOW LEVEL MOISTURE INTO THE AREA. INSTABILITY WILL BE MODERATE AS AFTERNOON TEMPERATURES WARM WELL INTO THE 80S. WEAK TO MODERATE UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA FROM THE WEST AND NORTHWEST CREATING A FAVORABLE ENVIRONMENT FOR THUNDERSTORM GENERATION. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS MONDAY NIGHT AS A FRONTAL BOUNDARY MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DDT
The Goodland radar (KGLD), 100 km away, was scanning. The volume nearest the first event began at 14:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404747.